Jump to content

Fear of cancer and other health problems


Formykids1220
 Share

Recommended Posts

The past couple weeks during my withdrawal I have been scared of getting cancer so much that it seems unreasonable and obsessing about it if I hear or read a story about it. I have had this fear/obsession about brain aneurysms, hear attacks, and other random health problems. I hope this is just a symptom that will pass. I'm so tired of the fear about everything. Has anyone else had these fears as symptoms?

2012 Prozac for a few months CT'd

2013-2014 Zoloft CT'd

2016-2020 Adderall 20mg twice daily

August 2018- December 2020 Venlafaxine 75mg-225mg switched meds

December 2020- February 2021 Levomilnacipran 80mg-120mg switched meds

February 15 2021- March 28th 2021 Escitalopram 10mg-15mg stopped after rapid taper last dose was March 28th 2021

My Psychiatrist tried many different meds that I only took one dose of including: wellbutrin, buspirone, trazodone, mirtazapine, hydroxyzine, seroquel, xanax, and abilify.

I was on Lyrica 150mg twice daily to 100mg twice daily switched to gabapentin and haven't taken it since March 2021

The only meds I take now are GABA 750mg twice daily, omega 3's 2000mg, Magnesium complex 500mg, CBD isolate(Lazarus naturals), multivitamin, B complex, collagen complex(youththeory), garlic 1500 mg, vitamin d 1000 IU, and tumeric.

The only way out is through. You never know who you are inspiring, that is why it is important to never give up!

 

Link to comment
Share on other sites

  • Mentor

@Formykids1220  Hi,  I was looking through this part of the forum and saw your post.  You have health anxiety.  I found this thread.  You could try and connect with some of these members.  Tag them and start a conversation.  I have my own obsession's. ( I'm to embarrassed to even mention my obsession)  I know how they can take over your brain and they seem so real.   Click on the title and it will open up to this thread.

 

https://www.survivingantidepressants.org/topic/24894-greatful-is-this-withdrawal-or-to-many-med-changes-at-once/

1995? Prozac,  tried several Paxil, Serzone, St John's Wart back to Prozac and Trazodone ct:d Traz

 Lexapro. Tried to stop Crash in 2015  Kindled   Hospitalized, Vybrid, Seroquel, Effexor, Abilify  Pristiq, Wellbutrin-- 2016  ended back on   Prozac and Lamictal 200mg

5/2020  thru 12/2020 taper from 20mg  Prozac  down to 3mg.  Crashed  12/13/2020 Zoloft 50mg 1/29ct  1/29/2021 Seroquel 50mg ct  2/12/2021 Wellbutrin 75mg.  Became hypo manic 2/1  6ct Trazadone 50mg 4/25  25mg 2/5/ 2021 Lamictal 150mg.  2/24  100mg   4/9  75mg   4/21 37.5 

2/16/2021 Seroquel 50xr  3/3 100mg  3/17  150mg  side effects ct   4/3 2021 Lexapro 5mg  4/14  7.5mg  4/30 10mg  5/10  7.5mg 

2021/ 5/16  5mg Lexapro   37.5 Lamictal   25mg trazadone,   xanax  .0625mg  3x a day   Magnesium glycinate 300 to 400mg a day 

Lexapro   Sept/01/2021  4.90mg  Sept/25  4.75mg   Oct/19 4.69mg  Nov/14 4.2mg    Jan/30/2022-- All liquid  4.2mg  (2.20mg at 8am & 2mg at 4pm) 2/17 4mg  2/24  3.8mg   3/21 3.4mg  5/2 3mg  6/1  decreasing by 0.02ml  daily  to 2.70 mg  7/1 decreasing 0.02ml daily to  2.5 mg 8/1 decreasing 0.02ml daily to 2.3mg

Lamictal 25mg

 

Link to comment
Share on other sites

Hi @Formykids1220 I've also developed this in WD. I also came of ADs and APs in pretty much a CT after years of use. When the intense physical withdrawal symptoms came, and I'm actually still in them, I panicked and googled the symptoms. This was a major mistake. I've now developed health anxiety. The only thing I can tell you helped me was having an MRI, blood tests and physical examination. All came back fine - so it must be withdrawal basically. Also feel free to private message me, as if the neuro emotions of withdrawal go into severe health anxiety and fear of death I know first hand how disturbing this is. Hang on in there!

Olanzapine:  Started early 2018, 10-30mg over 4 months; began "rapid" taper early 2019 under suggestion of psychiatrist: 30mg - 20mg - 10mg - 0mg over 4 weeks.

Mitrazapine: Started 2018 alongside Olanzapine (10mg) used for one year; began tapering over 5 weeks early 2019; 10mg - 5mg - 2.5mg - 0mg.

Abilify: Started early 2019 as replacement for Olanzapine, used 5mg daily until Feb, 2021; began tapering 5mg - 2.5mg - 0mg over 3.5 weeks.

Link to comment
Share on other sites

Slightly different experience here, but all that you've described *is* the reason I took antidepressants in the first place. Health anxiety and dread spiraled out of control completely.

As it is for you withdrawal-induced, especially with the wide array of symptoms one can experience in WD, what I advise is - and it is extremely hard to do - to NOT have the impulse to check the internet for any of these illnesses symptoms. Instead, when you get this impulse, do breathing exercises - and remind yourself that withdrawal causes a lot of distress and physical symptoms, and you are not more at risk of anything.

In withdrawal, these thoughts also came back to me. It's so hard to try and change your mind.

 

But keep remembering that your sensitive brain is making up all kinds of worries, and remember that you used not to be scared this much of those. It is normal to be scared of such things, but it should not spiral out of control and give the impulse to google your symptoms or said illnesses symptoms. It's a delicate balance for sure. If a medical check-up can reassure you, you can look into this as well.

I really feel for you. But all of those exacerbated feelings are temporary, and will one day be again a "normal", and therefore distant worry.

Better days are ahead. If you read this and are still struggling - hang in there. It'll be worth it. My success story: I recovered from Escitalopram withdrawal.

Aug 2017 - May 2018 -> Escitalopram 10 mg. 

Nov 2018 - Jan 2021 -> Escitalopram 10 mg. Feb 2021 - 5 mg.  Feb-March 2021 - 5 mg, one day out of two.

Since March 13th, 2021 -> Escitalopram 0 mg. Withdrawal appeared 1 week after last dose.

Profile image: Edward Robert Hughes' "Night"

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy